Seretide

I was on Seretide 100 for quite a few years and it kept my asthma under control. For no reason I was changed to Qvar 100 which definitely is not as good as Seretide. I feel tight chested and my asthma does not seem as well controlled. I asked my doctor if I could go back on Seretide and he said there was too many side effects with it and they were phasing people off it. Has anybody else been told this as about Seretide? I looked at the cost of Seretide as compared to Qvar on the Internet and there is not much difference in price so it cannot be to do with this. I have an appointment with the Chest Clinic at the hospital in January so not sure whether to wait until then to discuss it with a Consultant or go back to my doctor before then.

6 Replies

oldestnewest
  • I take it up every morning and night and not been told anything. If new pumps not working go back to gp it's not right x

  • Hi karjade. I would also suggest you go back to your gp. January is too far away to wait when your struggling with your tight chest. I would also suggest you take your peak flow reading morning and evening and take the reading to your gp. Hope you soon feel better x

  • I had the opposite - i was on qvar for years until it stopped working for me.

    After a bit of try this / try that i was put on seretide last december and it's been great for me. Your comment about people being phased off it is interesting - without being asked / informed i've been dispensed an inhaler called sirdupla instead of seretide. It seems to be exactly the same drugs in it so i'm hoping it does just as good a job - i suspect it's a cheaper version!

  • My consultant recently swapped me from Seretide to Symbicort; her reasoning was that Seretide increases susceptibility to infections which are a wider part of the troubles I have. However in terms of asthma management I had no particular trouble with it.

  • Qvar only contains steroid whereas seretide has steroid and a long acting bronchodilator so you have had your medication reduced not a simple swap. If your control is worse then you need a combination inhaler again!

  • Given that Seretide is a combination medication (fluticasone and salmeterol, I think), I'd be very interested to know which of the two components is responsible for the side effects, or whether it is the combination that is thought to be the problem. I say this as someone who is on flixotide (which is only fluticasone) and who finds it very effective at controlling my asthma. Nothing has been said to me about the phasing out of flixotide which, if the fluticasone is responsible for side effects, might happen next.

You may also like...